Médecine

Paramédical

Autres domaines


S'abonner

Atenolol-induced lupus erythematosus - 11/09/11

Doi : 10.1016/S0190-9622(97)80374-X 
Michael McGuiness, MD, Roy A. Frye, MD, Jau-Shyong Deng, MD

From the Departments of Dermatology and Pathology, University of Pittsburgh School of Medicine and the Department of Veterans Affairs Medical Center, Pittsburgh.


Abstract

Atenolol is a beta-blocker commonly used for treating hypertension. It can induce various kinds of adverse side effects, including psoriasiform skin eruptions, skin necrosis, vasculitis, and (rarely) drug-induced connective tissue disease. We encountered a patient receiving atenolol for his hypertension for 3 years who subsequently acquired connective tissue disease and antihistone antibodies. The initial serologic antinuclear antibody test was negative at a dilution of 1/20 but was postive after further serial dilutions, indicating the prozone phenomenon as the cause of the false-negative result. Six months after discontinuation of atenolol, the skin rash disappeared and antihistone antibody subsided. His skin rash reappeared on rechallenge with atenolol for 3 days, confirming that atenolol was responsible for his lupus erythematosus. (J Am Acad Dermatol 1997;37:298-9.)

Le texte complet de cet article est disponible en PDF.

Plan


 This article is made possible through an educational grant from the Dermatological Division, Ortho Pharmaceutical Corporation.
 Reprint requests: Jau-Shyong Deng, MD, Section of Dermatology, Medical Service, Department of Veterans Affairs Medical Center, University Drive C, Pittsburgh, PA 15240.
 16/4/79508


© 1997  American Academy of Dermatology, Inc. Publié par Elsevier Masson SAS. Tous droits réservés.
Ajouter à ma bibliothèque Retirer de ma bibliothèque Imprimer
Export

    Export citations

  • Fichier

  • Contenu

Vol 37 - N° 2P2

P. 298-299 - août 1997 Retour au numéro
Article précédent Article précédent
  • Superciliary upsweep or tented eyebrows : A distinct mendelian trait
  • Peter H. Itin, Gudula Kirtschig, Luzius Gilli, Rudolf Happle
| Article suivant Article suivant
  • Necrosing livedo reticularis in a patient with recurrent pulmonary hemorrhage
  • David M. Aronoff, Jeffrey P. Callen, From the Division of Dermatology, Department of Medicine, University of Louisville, School of Medicine.

Bienvenue sur EM-consulte, la référence des professionnels de santé.
L’accès au texte intégral de cet article nécessite un abonnement.

Déjà abonné à cette revue ?

;

Mon compte


Plateformes Elsevier Masson

Déclaration CNIL

EM-CONSULTE.COM est déclaré à la CNIL, déclaration n° 1286925.

En application de la loi nº78-17 du 6 janvier 1978 relative à l'informatique, aux fichiers et aux libertés, vous disposez des droits d'opposition (art.26 de la loi), d'accès (art.34 à 38 de la loi), et de rectification (art.36 de la loi) des données vous concernant. Ainsi, vous pouvez exiger que soient rectifiées, complétées, clarifiées, mises à jour ou effacées les informations vous concernant qui sont inexactes, incomplètes, équivoques, périmées ou dont la collecte ou l'utilisation ou la conservation est interdite.
Les informations personnelles concernant les visiteurs de notre site, y compris leur identité, sont confidentielles.
Le responsable du site s'engage sur l'honneur à respecter les conditions légales de confidentialité applicables en France et à ne pas divulguer ces informations à des tiers.